March  2011, 3(1): 1-22. doi: 10.3934/jgm.2011.3.1

Superposition rules and second-order Riccati equations

1. 

Departamento de Física Teórica and IUMA, Facultad de Ciencias, Universidad de Zaragoza, Pedro Cerbuna 12, 50.009, Zaragoza, Spain

2. 

Institute of Mathematics, Polish Academy of Sciences, Śniadeckish 8, P.O. Box 21, 00-956, Warszawa, Poland

Received  June 2010 Revised  April 2011 Published  April 2011

A superposition rule is a particular type of map that enables one to express the general solution of certain systems of first-order ordinary differential equations, the so-called Lie systems, out of generic families of particular solutions and a set of constants. The first aim of this work is to propose various generalisations of this notion to second-order differential equations. Next, several results on the existence of such generalisations are given and relations with the theories of Lie systems and quasi-Lie schemes are found. Finally, our methods are used to study second-order Riccati equations and other second-order differential equations of mathematical and physical interest.
Citation: José F. Cariñena, Javier de Lucas Araujo. Superposition rules and second-order Riccati equations. Journal of Geometric Mechanics, 2011, 3 (1) : 1-22. doi: 10.3934/jgm.2011.3.1
References:
[1]

Numer. Algorithms, 15 (1997), 111-134. doi: 10.1023/A:1019262520178.  Google Scholar

[2]

J. Math. Phys., 31 (1990), 2528-2534. doi: 10.1063/1.528997.  Google Scholar

[3]

J. Math. Phys., 32 (1991), 1480-1490. doi: 10.1063/1.529306.  Google Scholar

[4]

J. Phys. A, 42 (2009), 335206. doi: 10.1088/1751-8113/42/33/335206.  Google Scholar

[5]

J. Phys A, 43 (2010), 305201. doi: 10.1088/1751-8113/43/30/305201.  Google Scholar

[6]

Rep. Math. Phys., 60 (2007), 237-258.  Google Scholar

[7]

J. Phys.: Conf. Ser., 175 (2009), 012009. doi: 10.1088/1742-6596/175/1/012009.  Google Scholar

[8]

J. Math. Phys., 50 (2009), 103515.  Google Scholar

[9]

Phys. Lett. A, 372 (2008), 5385-5389.  Google Scholar

[10]

J. Phys. A, 41 (2008), 304029. doi: 10.1088/1751-8113/41/30/304029.  Google Scholar

[11]

J. Theoret. Phys. (2010). Available from: http://www.springerlink.com/content/51mu8h705025m158/. Google Scholar

[12]

SIGMA Symmetry Integrability Geom. Methods Appl., 4 (2008), 031.  Google Scholar

[13]

Banach Center Publ., 59, Polish Acad. Sci., Warsaw, (2003), 143-162.  Google Scholar

[14]

J. Math. Phys., 46 (2005), 062703. doi: 10.1063/1.1920287.  Google Scholar

[15]

Phys. Rev. E, 72 (2005), 066203. doi: 10.1103/PhysRevE.72.066203.  Google Scholar

[16]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 461 (2005), 2451-2476.  Google Scholar

[17]

J. Nonlinear Math. Phys., 15 (2008), 365-382. doi: 10.2991/jnmp.2008.15.4.2.  Google Scholar

[18]

Dover Publications, New York, 1962.  Google Scholar

[19]

Phys. Rev. A, 41 (1990), 4166-4173.  Google Scholar

[20]

SIAM J. Math. Anal., 8 (1977), 1032-1037. doi: 10.1137/0508079.  Google Scholar

[21]

"Wave Phenomena: Modern Theory and Applications," North Holland Mathematics Studies, 97, Amsterdam, (1984), 199-210.  Google Scholar

[22]

J. Nonlinear Math. Phys., 14 (2007), 290-310. doi: 10.2991/jnmp.2007.14.2.10.  Google Scholar

[23]

Math. Comp., 20 (1966), 602-606. doi: 10.1090/S0025-5718-1966-0203906-X.  Google Scholar

[24]

R. Flores-Espinoza, Periodic first integrals for Hamiltonian systems of Lie type,, \arXiv{1004.1132}., ().   Google Scholar

[25]

Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 485-494. doi: 10.3934/dcdsb.2008.10.485.  Google Scholar

[26]

Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad, 1950.  Google Scholar

[27]

J. Phys. A, 32 (1999), 3931-3937. doi: 10.1088/0305-4470/32/21/306.  Google Scholar

[28]

C.R. Math. Acad. Sci. Paris, 116 (1893), 964-965. Google Scholar

[29]

J. Wiley & Sons, Chichester, 1999.  Google Scholar

[30]

Dover Publications, New York, 1944.  Google Scholar

[31]

J. Math. Phys., 50 (2009), 073509.  Google Scholar

[32]

J. Math. Phys., 37 (1996), 1539-1550. doi: 10.1063/1.531448.  Google Scholar

[33]

Ann. Inst. Henri Poincaré Probab. Stat., 45 (2009), 910-931.  Google Scholar

[34]

Teubner, Leipzig, 1893.  Google Scholar

[35]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 461 (2005), 3005-3021.  Google Scholar

[36]

J. Math. Phys., 27 (1986), 14-23. doi: 10.1063/1.527381.  Google Scholar

[37]

Acta Math., 25 (1902), 1-85.  Google Scholar

[38]

J. Math. Phys., 50 (2009), 102701. doi: 10.1063/1.3204075.  Google Scholar

[39]

J. Math. Anal. Appl., 216 (1997), 246-264. doi: 10.1006/jmaa.1997.5674.  Google Scholar

[40]

J. Franklin Inst., 344 (2007), 391-398. Google Scholar

[41]

Ann. Sci. École Norm. Sup., 10 (1893), 53-64.  Google Scholar

[42]

Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., 8 (1894), H1-H33.  Google Scholar

[43]

Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., 9 (1895), F1-F26.  Google Scholar

[44]

C.R. Math. Acad. Sci. Paris, 137 (1903), 1033-1035. Google Scholar

[45]

Lecture Notes in Phys., 189 (1983), 263-305. doi: 10.1007/3-540-12730-5_12.  Google Scholar

show all references

References:
[1]

Numer. Algorithms, 15 (1997), 111-134. doi: 10.1023/A:1019262520178.  Google Scholar

[2]

J. Math. Phys., 31 (1990), 2528-2534. doi: 10.1063/1.528997.  Google Scholar

[3]

J. Math. Phys., 32 (1991), 1480-1490. doi: 10.1063/1.529306.  Google Scholar

[4]

J. Phys. A, 42 (2009), 335206. doi: 10.1088/1751-8113/42/33/335206.  Google Scholar

[5]

J. Phys A, 43 (2010), 305201. doi: 10.1088/1751-8113/43/30/305201.  Google Scholar

[6]

Rep. Math. Phys., 60 (2007), 237-258.  Google Scholar

[7]

J. Phys.: Conf. Ser., 175 (2009), 012009. doi: 10.1088/1742-6596/175/1/012009.  Google Scholar

[8]

J. Math. Phys., 50 (2009), 103515.  Google Scholar

[9]

Phys. Lett. A, 372 (2008), 5385-5389.  Google Scholar

[10]

J. Phys. A, 41 (2008), 304029. doi: 10.1088/1751-8113/41/30/304029.  Google Scholar

[11]

J. Theoret. Phys. (2010). Available from: http://www.springerlink.com/content/51mu8h705025m158/. Google Scholar

[12]

SIGMA Symmetry Integrability Geom. Methods Appl., 4 (2008), 031.  Google Scholar

[13]

Banach Center Publ., 59, Polish Acad. Sci., Warsaw, (2003), 143-162.  Google Scholar

[14]

J. Math. Phys., 46 (2005), 062703. doi: 10.1063/1.1920287.  Google Scholar

[15]

Phys. Rev. E, 72 (2005), 066203. doi: 10.1103/PhysRevE.72.066203.  Google Scholar

[16]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 461 (2005), 2451-2476.  Google Scholar

[17]

J. Nonlinear Math. Phys., 15 (2008), 365-382. doi: 10.2991/jnmp.2008.15.4.2.  Google Scholar

[18]

Dover Publications, New York, 1962.  Google Scholar

[19]

Phys. Rev. A, 41 (1990), 4166-4173.  Google Scholar

[20]

SIAM J. Math. Anal., 8 (1977), 1032-1037. doi: 10.1137/0508079.  Google Scholar

[21]

"Wave Phenomena: Modern Theory and Applications," North Holland Mathematics Studies, 97, Amsterdam, (1984), 199-210.  Google Scholar

[22]

J. Nonlinear Math. Phys., 14 (2007), 290-310. doi: 10.2991/jnmp.2007.14.2.10.  Google Scholar

[23]

Math. Comp., 20 (1966), 602-606. doi: 10.1090/S0025-5718-1966-0203906-X.  Google Scholar

[24]

R. Flores-Espinoza, Periodic first integrals for Hamiltonian systems of Lie type,, \arXiv{1004.1132}., ().   Google Scholar

[25]

Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 485-494. doi: 10.3934/dcdsb.2008.10.485.  Google Scholar

[26]

Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad, 1950.  Google Scholar

[27]

J. Phys. A, 32 (1999), 3931-3937. doi: 10.1088/0305-4470/32/21/306.  Google Scholar

[28]

C.R. Math. Acad. Sci. Paris, 116 (1893), 964-965. Google Scholar

[29]

J. Wiley & Sons, Chichester, 1999.  Google Scholar

[30]

Dover Publications, New York, 1944.  Google Scholar

[31]

J. Math. Phys., 50 (2009), 073509.  Google Scholar

[32]

J. Math. Phys., 37 (1996), 1539-1550. doi: 10.1063/1.531448.  Google Scholar

[33]

Ann. Inst. Henri Poincaré Probab. Stat., 45 (2009), 910-931.  Google Scholar

[34]

Teubner, Leipzig, 1893.  Google Scholar

[35]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 461 (2005), 3005-3021.  Google Scholar

[36]

J. Math. Phys., 27 (1986), 14-23. doi: 10.1063/1.527381.  Google Scholar

[37]

Acta Math., 25 (1902), 1-85.  Google Scholar

[38]

J. Math. Phys., 50 (2009), 102701. doi: 10.1063/1.3204075.  Google Scholar

[39]

J. Math. Anal. Appl., 216 (1997), 246-264. doi: 10.1006/jmaa.1997.5674.  Google Scholar

[40]

J. Franklin Inst., 344 (2007), 391-398. Google Scholar

[41]

Ann. Sci. École Norm. Sup., 10 (1893), 53-64.  Google Scholar

[42]

Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., 8 (1894), H1-H33.  Google Scholar

[43]

Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., 9 (1895), F1-F26.  Google Scholar

[44]

C.R. Math. Acad. Sci. Paris, 137 (1903), 1033-1035. Google Scholar

[45]

Lecture Notes in Phys., 189 (1983), 263-305. doi: 10.1007/3-540-12730-5_12.  Google Scholar

[1]

Simone Fiori, Italo Cervigni, Mattia Ippoliti, Claudio Menotta. Synthetic nonlinear second-order oscillators on Riemannian manifolds and their numerical simulation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021088

[2]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[3]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[4]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[5]

Li Chu, Bo Wang, Jie Zhang, Hong-Wei Zhang. Convergence analysis of a smoothing SAA method for a stochastic mathematical program with second-order cone complementarity constraints. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1863-1886. doi: 10.3934/jimo.2020050

[6]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[7]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2619-2633. doi: 10.3934/dcds.2020377

[8]

Anton Schiela, Julian Ortiz. Second order directional shape derivatives of integrals on submanifolds. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021017

[9]

Elimhan N. Mahmudov. Second order discrete time-varying and time-invariant linear continuous systems and Kalman type conditions. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021010

[10]

Yusi Fan, Chenrui Yao, Liangyun Chen. Structure of sympathetic Lie superalgebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2021020

[11]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[12]

Seddigheh Banihashemi, Hossein Jafaria, Afshin Babaei. A novel collocation approach to solve a nonlinear stochastic differential equation of fractional order involving a constant delay. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021025

[13]

Dariusz Idczak. A Gronwall lemma for functions of two variables and its application to partial differential equations of fractional order. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021019

[14]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[15]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021028

[16]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[17]

Haili Qiao, Aijie Cheng. A fast high order method for time fractional diffusion equation with non-smooth data. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021073

[18]

Misha Bialy, Andrey E. Mironov. Rich quasi-linear system for integrable geodesic flows on 2-torus. Discrete & Continuous Dynamical Systems, 2011, 29 (1) : 81-90. doi: 10.3934/dcds.2011.29.81

[19]

Gheorghe Craciun, Abhishek Deshpande, Hyejin Jenny Yeon. Quasi-toric differential inclusions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2343-2359. doi: 10.3934/dcdsb.2020181

[20]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (34)
  • HTML views (0)
  • Cited by (14)

Other articles
by authors

[Back to Top]